Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 45, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 7, 2007, 3:15 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2007, 3:15 PM HST (01:15 UTC)
- Expired
- Dec 8, 2007, 9:27 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 080115 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 PM HST FRI DEC 7 2007 ...HIGH WIND WARNING CANCELLED FOR MAUI AND BIG ISLAND SUMMITS... ...WIND ADVISORY CANCELLED FOR KAUAI NIIHAU OAHU AND LOWER ELEVATIONS OF MAUI AND THE BIG ISLAND... ...WIND ADVISORY NOW IN EFFECT FOR THE SUMMITS OF MAUI AND THE BIG ISLAND UNTIL 6 AM SATURDAY... .THE LOW THAT BROUGHT STRONG WINDS TO THE HIGHER ELEVATIONS IS GRADUALLY MOVING NORTHEAST AWAY FROM THE ISLANDS. WINDS WILL CONTINUE TO SLOWLY EASE AS THE LOW MOVES FARTHER AWAY. HIZ022-028-081415- /O.CAN.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/ /O.NEW.PHFO.WI.Y.0045.071208T0115Z-071208T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 315 PM HST FRI DEC 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS OVER THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL STEADILY DECREASE TONIGHT...AND WILL DROP BELOW WARNING LEVELS. HOWEVER...WINDS WILL BE STRONG ENOUGH...BETWEEN 30 AND 40 MPH...TO WARRANT A WIND ADVISORY. WINDS WILL DIMINISH FURTHER ON SATURDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ001>021-080215- /O.CAN.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA- 315 PM HST FRI DEC 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. ALTHOUGH STILL GUSTY AT TIMES...THE SOUTHWEST WINDS ARE NOT STRONG ENOUGH TO WARRANT A WIND ADVISORY. $$ BIRCHARD
2 follow-up statements
000 WWHW70 PHFO 081538 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 538 AM HST SAT DEC 8 2007 ...WIND ADVISORY NOW IN EFFECT FOR THE SUMMITS OF MAUI AND THE BIG ISLAND UNTIL NOON TODAY... .THE LOW THAT BROUGHT STRONG WINDS TO THE HIGHER ELEVATIONS IS GRADUALLY MOVING NORTHEAST AWAY FROM THE ISLANDS. WINDS WILL LOWER SLOWLY AS THE LOW MOVES FARTHER AWAY. HIZ022-028-082200- /O.EXT.PHFO.WI.Y.0045.000000T0000Z-071208T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 538 AM HST SAT DEC 8 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... WIND OVER THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL DECREASE TODAY...EVENTUALLY DROPPING BELOW THE ADVISORY LEVEL. HOWEVER...THE WIND WILL REMAIN STRONG ENOUGH TO WARRANT A WIND ADVISORY AT LEAST THROUGH NOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVE CAREFULLY. $$
000 WWHW70 PHFO 081927 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 927 AM HST SAT DEC 8 2007 ...WIND ADVISORY CANCELLED FOR THE SUMMITS OF MAUI AND THE BIG ISLAND... .THE LOW THAT BROUGHT STRONG WINDS TO THE HIGHER ELEVATIONS HAS MOVED AWAY FROM THE ISLANDS...AND WINDS OVER THE SUMMITS HAVE DIMINISHED BELOW ADVISORY LEVELS. HIZ022-028-082030- /O.CAN.PHFO.WI.Y.0045.000000T0000Z-071208T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 927 AM HST SAT DEC 8 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 7, 10:00 AM HST, 5 hours 15 minutes earlier.
Area forecast discussion, Dec 7, 10:00 AM HST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI DEC 7 2007 .SYNOPSIS... WIDESPREAD SHOWERS THAT ARE OCCASIONALLY HEAVY...ALONG WITH ISOLATED THUNDERSTORMS...WILL PERSIST THROUGH THE DAY. THE LOW JUST NORTH OF KAUAI WILL START MOVE OFF TO THE NORTH THIS EVENING... AFTER WHICH THE ATMOSPHERE WILL SLOWLY BECOME MORE STABLE. BREEZY SOUTHWESTERLY WINDS ARE EXPECTED TODAY BUT WILL WEAKEN THIS WEEKEND. TRADE WINDS SHOULD RETURN BY MONDAY WITH A MORE TYPICAL WINDWARD AND MAUKA SHOWER DISTRIBUTION. && .DISCUSSION... A LOW PRESSURE SYSTEM BOTH AT THE SURFACE AND ALOFT ARE THE MAIN WEATHER FEATURE AFFECTING THE ALOHA STATE. THE CENTER OF THE LOW IS PRESENTLY LOCATED ABOUT 150 MILES TO THE NORTH OF KAUAI. BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE OVER THE ISLANDS AND THE ADJACENT COASTAL WATERS. THE SOILS OVER THE ISLANDS ARE PRETTY MUCH SATURATED SO ANY MODERATE OR HEAVY SHOWERS THAT DO FALL WILL CAUSE FLOODING PROBLEMS RANGING FROM PONDING IN POOR DRAINAGE AREAS TO RAPID RUNOFF IN AREAS PRONE TO FLASH FLOODING. MODELS ARE ALL IN PRETTY GOOD AGREEMENT IN GRADUALLY LIFTING THE LOW NORTHWARD OVER THE NEXT FEW DAYS. HIGH PRESSURE WILL EVENTUALLY BUILD IN NORTH OF THE ISLANDS WITH A MORE TYPICAL TRADE WIND WEATHER PATTERN EXPECTED TO RETURN TO THE ISLANDS BEGINNING AROUND MONDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING SUMMITS OF HALEAKALA AND BIG ISLAND THROUGH THIS AFTERNOON. WIND ADVISORY FOR KAUAI OAHU MOLOKAI LANAI AND MAUI THROUGH THIS AFTERNOON. FLASH FLOOD WATCH ALL ISLANDS THROUGH THROUGH THIS AFTERNOON. BLIZZARD WARNING BIG ISLAND SUMMITS THROUGH THIS AFTERNOON. SMALL CRAFT ADVISORY THROUGH THIS AFTERNOON. && BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 6:47 PM HST | Special Marine Warning | HFO | 88 min | |
| Dec 7, 8:12 PM HST | Special Marine Warning | HFO | 63 min | |
| Dec 7, 9:10 PM HST | Special Marine Warning | HFO | 65 min | |
| Dec 7, 9:54 PM HST | Marine Weather Statement | HFO | 2 hr | |
| Dec 7, 11:55 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Dec 8, 12:12 AM HST | Marine Weather Statement | HFO | 18 hr | |
| Dec 8, 2:55 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Dec 8, 6:53 AM HST | Flash Flood Warning | HFO | Hawaii | 6 hr |
| Dec 8, 9:22 AM HST | Winter Weather Advisory | HFO | Hawaii | 18 hr |
| Dec 8, 1:47 PM HST | Special Marine Warning | HFO | 118 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.